Alert archive / Arkansas / Flash Flood Warnings in 2003

Flash Flood Warning 95, NWS Little Rock, AR

September 2, 2003Izard County, Stone County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 2, 2003, 6:46 AM CDT for Izard County, Stone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2003, 6:46 AM CDT (11:46 UTC)
Expired
Sep 2, 2003, 9:45 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Izard County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 021148
FFWLIT
ARC065-137-021445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 AM CDT TUE SEP 2 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONE COUNTY IN NORTH CENTRAL ARKANSAS
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 945 AM CDT

* AT 645 AM...DOPPLER RADAR INDICATED A CONTINUING AREA OF MODERATE
  TO HEAVY SHOWERS OVER STONE AND IZARD COUNTIES. RADAR ESTIMATES    
  THAT 3 TO 4 INCHES OF RAIN MAY HAVE FALLEN IN THESE AREAS SINCE    
  300 AM. ADDITIONAL SHOWERS WILL MOVE OVER BOTH COUNTIES DURING     
  THE NEXT FEW HOURS. 

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3623 9167 3573 9196 3575 9239 3603 9226
          3625 9207

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:30 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 2, 4:30 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT TUE SEP 2 2003

IT LOOKS LIKE WE ARE OVER THE WORST OF THE HEAVY RAINS WITH THE H5
LOW OVER THE STATE OPENING UP AND GETTING CAUGHT UP IN THE FLOW
AROUND THE LOW OVER THE GREAT LAKES. HEAVY RAINS MAY LINGER OVER
PARTS OF NORTH CENTRAL ARKANSAS...SO WILL KEEP A MENTION OF THAT
ONLY FOR THE ONE SET BUMPING UP AGAINST KMEM-S FORECAST AREA...AS
PER OUR COORDINATION. PRECIPITATION WILL BE DIMINISHING FOR TONIGHT
AND ENDING FROM NORTH TO SOUTH ON WEDNESDAY. DRY FORECAST PAST WED.
TEMPS WILL BE IN THE 75 TO 80 RANGE IN THE NORTH TODAY AND IN THE
80S ELSEWHERE. THEN... TEMPS WILL BOUNCE INTO THE 80S FOR WEDNESDAY.
THERE WILL BE A REINFORCING SHOT OF AIR COMING SOUTH WITH THE
SURFACE RIDGE. MOISTURE WILL BE LIMITED WITH THAT SYSTEM. HIGH
PRESSURE WILL GIVE US CLEAR TO MOSTLY CLEAR CONDITIONS THURSDAY
THROUGH MONDAY.

HRO   77  62  83  63 /  90  40  10   5
LIT   81  69  87  66 /  70  50  20  10
HOT   81  69  87  66 /  80  50  20  10
PBF   83  70  88  68 /  70  60  20  10

.LZK...NONE.

32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 1 hour 46 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

REMNANTS OF TROPICAL STORM GRACE WERE LOCATED OVER EXTREME
SOUTHEASTERN OKLAHOMA EARLY THIS MORNING. THE SYSTEM WILL CONTINUE
TO MOVE NORTHEASTWARD TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL PREVAIL OVER THE AREA TODAY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE OVER PARTS OF NORTH CENTRAL AND
NORTHEASTERN ARKANSAS TODAY. CHANCES FOR RAINFALL WILL DECREASE
TONIGHT AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ON WEDNESDAY...THEN DRY WEATHER WILL PREVAIL FOR
THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:38 AM CDTFlash Flood WarningLZKSharp3 hr
Sep 2, 10:37 AM CDTFlash Flood WarningLZKSharp2 hr

Nearby

Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.